Thunderstorm Wind, Bradford
- When
- June 20, 2:10 PM EST
- Where
- Bradford County, 0.52 mi W of Burlington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 41.780, -76.610
A low pressure system in the upper atmosphere brought showers and scattered thunderstorms to the area. Isolated storms produced hail and strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A low pressure system in the upper atmosphere brought showers and scattered thunderstorms to the area. Isolated storms produced hail and strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 20, 1:25 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 225 PM EDT FRI JUN 20 2008 .SYNOPSIS... LOW PRESSURE IN THE UPPER ATMOSPHERE WILL CONTINUE TO BRING SCATTERED SHOWERS AND AFTERNOON THUNDERSTORMS TO THE AREA THROUGH SATURDAY. A STRONGER SYSTEM WILL ARRIVE WITH MORE NUMEROUS SHOWERS, AND POSSIBLY THUNDERSTORMS ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATE AS OF 9 AM... LOWERED RAIN CHANCES FOR THE DAY AS MDLS FCST MIDLVL HEIGHTS AND TEMPERATURES TO RISE. ONE MIDLVL WAVE PASSED BY EARLY THIS MORNING WITH SHRA NOW OVER VT. A SECONDARY IMPULSE IS DIVING ACROSS THE SRN TIER AND SHOULD BRING JUST A FEW AREAS OF SHRA DOWN ACROSS NEPA AND SOUTH CNTRL NY THIS MORNING. SCATTERED COVERAGE AT BEST. SOME DESTABILIZATION WILL OCCUR THIS AFTERNOON AS SFC WARMS A LITTLE FASTER THAN THE MIDLVLS...HOWEVER WATER VAPOR LOOP AND MDLS ARE NOT INDICATING A SIG WAVE AGAIN UNTIL POSSIBLY THIS EVENING. THEREFORE WITH SLIGHT RIDGING AND SOME NVA WE WILL JUST GO WITH THE IDEA OF SOME REDEVELOPMENT...BUT SPOTTY AND TRANSIENT COVERAGE AND HAVE LOWERED POPS BACK TO CHC. AMOUNT OF CLOUDS AND SHOWERS WILL SUPRESS MAX TEMPS TO BETWEEN 68F-72F. && .SHORT TERM /SATURDAY THROUGH MONDAY/... VERY LITTLE CHANGE TO THE PERSISTENT TROF PATTERN. THERE IS A BIT OF FLATTENING STARTING FRIDAY NIGHT, BUT ANOTHER WAVE DIVES ACROSS THE LAKES ON SATURDAY. THIS SHOULD HELP SPUR MORE THUNDERSTORM OR SHOWER ACTIVITY BY AFTERNOON, IF NOT SOONER. TROF DEEPENS ON SUNDAY AND ROTATES A WAVE TO OUR SOUTH. THIS WILL SPREAD MORE NUMEROUS SHOWERS ACROSS NY AND PA THROUGH SUNDAY NIGHT. INSTABILITY PROFILE IS MUNDANE, BUT WILL KEEP A CHANCE FOR THUNDER IN FORECAST DUE TO FORCING AND SOME AMOUNT OF ELEVATED INSTABILITY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... FOLLOWED HPC GUIDANCE IN THE EXTENDED. LONG RANGE GUIDANCE IS IN REASONABLY GOOD AGREEMENT ON THE OVERALL EVOLUTION OF THE PATTERN OVER OUR AREA. THE PRIMARY EASTERN CONUS TROUGH LIFTS EARLY IN THE PERIOD...BUT NORTHWESTERLY FLOW WITH EMBEDDED IMPULSES WILL CONTINUE IN ITS WAKE. THIS EVOLUTION WILL BRING GRADUAL MODERATION IN TEMPERATURES...WITH TYPICAL VALUES FOR THIS TIME OF YEAR RETURNING BY MIDWEEK. AS FOR PRECIPITATION...A SHORTWAVE IN THE NORTHWESTERLY FLOW ARRIVES ON WEDNESDAY WITH A CHANCE FOR SHRA/TSRA THROUGH THURSDAY. OUTSIDE OF THIS...THE EARLY AND LATER PORTIONS OF THE EXTENDED LOOK DRY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCATTERED SHRA WITH A FEW EMBEDDED TSRA ARE OCCURRING THROUGHOUT THE AREA. LOCATIONS ARE GENERALLY VFR...BUT OCCASIONAL MVFR CIGS ACCOMPANY THE SHRA...PARTICULARLY SOUTH OF SYR/RME. HAVE INCLUDED A CB GROUP /OUTSIDE OF SYR/RME/ FOR THE AFTERNOON GIVEN THE EMBEDDED THUNDERSTORMS... SHRA/TSRA WILL CLEAR UP THIS EVENING WITH SOME SCT MID CLOUDS REMAINING. EXPECT SOME FOG DEVELOPMENT AT ELM TONIGHT...BUT WINDS ALOFT MAY KEEP DENSE FOG FROM FORMING. VFR CONDITIONS WILL CONTINUE THROUGH 18Z SATURDAY. OUTLOOK... SAT AFT/NIGHT...GENERALLY VFR WITH CHC MVFR SHRA/TSRA. SUN...NUMEROUS SHRA AND POSSIBLE TSRA WITH MVFR AND POSSIBLE IFR RESTRICTIONS. SUN NIGHT...IMPROVEMENT TO VFR. MON...GENERALLY VFR. CHANCE OF AFTERNOON MVFR SHRA/TSRA. TUE/WED...GENERALLY VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DJP NEAR TERM...JAB SHORT TERM...DJP LONG TERM...JMA AVIATION...JMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 223 AM EDT FRI JUN 20 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-210630- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 223 AM EDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL BRING THUNDERSTORMS TO NEW YORK AND PENNSYLVANIA ON SATURDAY. THERE IS A CHANCE FOR STRONG THUNDERSTORMS DURING THE AFTERNOON, MAINLY WEST OF INTERSTATE 81. THE MAIN THREAT WILL BE GUSTY WINDS, AND POSSIBLY HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 143 PM EDT FRI JUN 20 2008 PAZ043-044-047-201815- LACKAWANNA PA-LUZERNE PA-WYOMING PA- 143 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CLARKS SUMMIT...AND MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CLARKS SUMMIT AND CLARKS GREEN AT 155 PM EDT... OLD FORGE AT 200 PM EDT... WEST SCRANTON AND TAYLOR AT 205 PM EDT... SCRANTON AND DICKSON CITY AT 210 PM EDT... DUNMORE AND THROOP AT 215 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 211 PM EDT FRI JUN 20 2008 NYZ022>025-055-056-PAZ038-039-202000- BRADFORD-BROOME-CHEMUNG-SCHUYLER-STEUBEN-SUSQUEHANNA-TIOGA-TOMPKINS- 211 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS MOVING THROUGH THE TWIN TIERS AND PORTIONS OF THE EASTERN FINGER LAKES REGION... AT 2:00 PM...SCATTERED STRONG THUNDERSTORMS WERE SCATTERED ACROSS PORTIONS OF THE TWIN TIERS AND EASTERN FINGER LAKES REGION FROM STEUBEN COUNTY EAST THROUGH SCHUYLER AND CHEMUNG COUNTIES OF NEW YORK AND INTO THE NORTHERN SECTIONS OF BRADFORD COUNTY PENNSYLVANIA. AS THESE STORMS MOVE EAST AT 20 TO 25 MPH...THEY WILL MOVE INTO BROOME AND SUSQUEHANNA COUNTIES BETWEEN 2:15 AND 3:15 PM THIS AFTERNOON. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL... GUSTY WIND...DEADLY CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN UPWARDS OF ONE QUARTER OF AN INCH AS THEY MOVE THROUGH. MJN
The Binghamton radar (KBGM), 70 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
5 hail, 3 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114572, 114565, 114570, 114571, 114566, 114567, 114568, 114569.